Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What causes painful lump in the labia?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
I have a painful lump in one of my labia majors folds. It has turned a deep purple color. I have no other symptoms except discomfort. What could this be? Also, is a palpable nodule and not a lesion type blister.
Posted Tue, 31 Dec 2013 in Vaginal and Uterus Health
Answered by Dr. Monika Choudhary 1 hour later
Brief Answer: Local examination by gynec, verify diagn & treat Detailed Answer: Hi XXXXXXX Welcome to Healthcare Magic. The swelling at that site can be a boil, a Barthllin cyst/abscess or a wart if it's surface is rough and velvety. Please let me know- 1. Since how long it is there? 2. Has is got rough surface? If possible upload side and front photo. The swelling seems to be Bartholin's cyst most likely and drainage is most suitable option. This can be done on outpatient basis and under local anesthesia, procedure is almost painless. It is highly advisable that you get a local examination by a gynaecologist of your locality for verification of the diagnosis and definitive treatment. Other two possibilities can be treated by local antimicrobial application Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor